HUSCAP logo Hokkaido Univ. logo

Hokkaido University Collection of Scholarly and Academic Papers >
Graduate School of Science / Faculty of Science >
Hokkaido University Preprint Series in Mathematics >

On the motion by singular interfacial energy

Files in This Item:
pre498.pdf1.05 MBPDFView/Open
Please use this identifier to cite or link to this item:http://doi.org/10.14943/83644

Title: On the motion by singular interfacial energy
Authors: Giga, Y. Browse this author
Paolini, M. Browse this author
Rybka, P. Browse this author
Keywords: singular energies
geometric subdifferentials
canonical restrictions
facets
curvature flow
Issue Date: 1-Nov-2000
Journal Title: Hokkaido University Preprint Series in Mathematics
Volume: 498
Start Page: 1
End Page: 21
Abstract: Anisotropic curvature flow equations with singular interfacial energy are important for good unders_tanding of motion of phase-boundaries. If the energy and the interfacial surface were smooth, then the speed of the interface would be equal to the gradient of the energy. However, this is not so simple in the case of non-smooth crystalline energy. But it's well-known that a unique gradient charac­terization of the velocity is possible if the interface is a curve in the two-dimensional space. In this paper we propose a notion of solution in the three-dimensional space by introducing geometric subdifferentials and characterizing the speed. We also give a counterexample to a problem concerning the Cahn-Hoffman vector field on a facet, a flat portion of the interface.
Type: bulletin (article)
URI: http://hdl.handle.net/2115/69248
Appears in Collections:理学院・理学研究院 (Graduate School of Science / Faculty of Science) > Hokkaido University Preprint Series in Mathematics

Submitter: 数学紀要登録作業用

Export metadata:

OAI-PMH ( junii2 , jpcoar )


 

Feedback - Hokkaido University